MAUDE Adverse Event Report: LIFESCAN INC. ONETOUCH ULTRA2; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC. ONETOUCH ULTRA2; GLUCOSE MONITORING SYS/KIT
Model Number 024-046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Dizziness (2194)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a reporter for the lay user/patient contacted lifescan (lfs) usa, alleging that their onetouch ultra 2 meter was reading inaccurately high compared to their feelings/normal results.This complaint was classified based on information obtained by the customer care agent (cca) during the initial call and based on additional information obtained from listening to the call recording by a customer quality specialist.The reporter stated that the alleged issue began at an unspecified time one month ago, sometime around the (b)(6) 2025.The reporter claimed that the patient obtained a blood glucose reading of 325 mg/dl with the subject device which they felt was inaccurately high compared to their feelings and/or normal readings.The reporter did not provide information around how the patient manages their diabetes and denied the patient took any action in response to the alleged issue.The reporter stated that the patient started to ¿feel really dizzy¿ and at an unspecified date/time around the (b)(6) 2025 they visited the emergency room.During this visit the patient received a blood glucose reading of ¿63 mg/dl¿ on an unspecified hospital meter and had some food and an oral sugar supplement drink.The reporter also noted that the patient was placed on an ¿iv drip¿ and remained in hospital for around 5 hours; no further specific information was provided regarding the type of treatment given to the patient.At the time of troubleshooting, the cca confirmed that the unit of measure was set correctly on the subject device as the time of testing.The cca established that the test strip vial was intact, that the test strips had been stored properly, were not open beyond their discard date and had not expired.The cca also guided the reporter through a control solution test using the subject meter.The results from this control solution were within the target range provided on the test strips.This complaint is being reported because the patient reportedly required medical intervention for a possible acute complication of diabetes while using the product.Furthermore, the device could not be ruled out as a contributor to the alleged event.

Brand Name
ONETOUCH ULTRA2
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC.
20 valley stream pkwy
malvern PA 19355
MDR Report Key21869566
Report Number2939301-2025-00016
Device Sequence Number18103329
Product Code NBW
UDI-Device Identifier00353885011853
UDI-Public00353885011853
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number024-046
Device Catalogue Number024-046
Device Lot NumberY2411011X
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/31/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/18/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown